Take a tour
invite your friends
- Select Menu -
Invite your friends
Sick from Multivitamin? Is that possible?
So... I've been taking a multivitamin for at least a year or two now, and I've never had a problem except for with the 'weight loss' vitamins (they made me queasy). I'm taking the same thing I've been taking for the past 6 months, and I bought a new container. Took it everyday for a week and was fine, but last Saturday I felt really sick... I ate breakfast, early, took my vitamin and a couple hours later got horribly sick. Then I was fine all day. I took my vitamin Sunday and felt terribly queasy, I also had eaten breakfast.
Is it possible that my multivitamin is making me 'sick'? Could I be having some type of reaction to something in it after taking it for so long? (It's a 'standard' multi with calcium, and it's approved- as much as supplements are- as having it's contents verified and such)... Suggestions?
I haven't taken it the past two days, and although I'm lacking on the energy front, I haven't been sick. I'm only 22 so I want to take something preferably with calcium, and I know my diet lacks a lot of the daily values I should have.
help please! :)
Tue. Nov 28, 8:58am
1) Yes, any vitamins can make you queasy. Always take them with a meal.
2) Do you need to be taking a daily mulitivitamin? Most people do not. Eating a balanced diet is far better for you -- you want to be thinking about things like fiber as well as things like calcium.
Tuesday, November 28, 2006, 10:28 AM
Since you've been taking the same brand of multi for so long and felt fine, I wonder if the manufacturer has changed suppliers or something has changed with one or more of the ingredients. Perhaps trying a different, but similar, brand for a while would give you more information about what is happening.
Tuesday, November 28, 2006, 1:23 PM
I HAVE to take my multi with food or I get extremely sick. I have no idea why, so this is a great question.
Tuesday, November 28, 2006, 5:17 PM
I usually take it with food or shortly thereafter, or else I'm definitely queasy. I do need to take a multivitamin... I'm lacking on some major nutritional areas and I've had deficiencies before... so it's a good thought, but with my life as it is at the moment, a multi is needed.
This was just the first time it actually made me sick, rather than queasy... interesting idea about a change in supplier. I might try to find another brand I like then... hmm.
Thank you! Any other ideas?
Tuesday, November 28, 2006, 5:27 PM
Yes, I am nauseated after taking a vitamin. It's best to get vitamins that are made out of real food (I think solgar is) and take them with food.
Wednesday, November 29, 2006, 3:52 PM
i take mine just before bed - a women's multi with calcium, iron, and folic acid. perhaps the iron is making you queasy? i take mine before bed so that i sleep through any ill effects.
Wednesday, November 29, 2006, 7:05 PM
Later in the day
I second the above poster with the idea of taking it later in the day. I have bad reactions taking my vitamins in the morning, even with food at times, so I switched to taking them at dinner instead. No nausea!
Thursday, November 30, 2006, 11:14 AM
I also have to take my MV with food, shortly before eating, or shortly after eating, if there is too much time between the time when I eat and take the MV I become extremely nauseous and hot all over and it's just no fun... good luck!
Thursday, November 30, 2006, 12:05 PM
i get sick from green tea if I drink it on an empty stomach. Make sure to eat the vitamins with food- fruit preferably.
Tuesday, May 12, 2009, 10:31 AM
is there a possibility that you could be pregnant? I used to take a multivitamin and when I got pregnant they started upsetting my stomache. Also I read somewhere that you should only take a multivitamin 4-5 times a week.
Tuesday, May 12, 2009, 11:48 AM
I saw on Oprah that Dr. Oz actually recommends that you split your vitamin in 1/2 and take it on 2 separate occasions. His reasoning is that your body can only absorb so much at a time, and if you split it up, your body takes all of it in instead of wasting it. You could try that, and see how queasy you get from just 1/2 of one. Do I do this? No. :) But I thought it was a good idea. I take mine at night and have no problems.
Tuesday, May 12, 2009, 1:43 PM
All MV's make me really sick - it doesn't matter what brand I try. I talked to my Doc about it and she suggested Flinstone's chewable children's vitamins. She said they have everything we need so that's what I take now. No sickness here! =)
If it keeps up maybe try that?
Tuesday, May 12, 2009, 4:00 PM
Everytime I take a multivitamin I pick up a cold the next day!!! It's the weirdest thing!!
Tuesday, May 12, 2009, 9:10 PM
The multivitamin I take makes me poop very regularly. I used to discharge my bowels once every two or three days, now I poop at least once a day. In fact, I pooped twice today.
Wednesday, May 13, 2009, 4:34 AM
Same thing happens to me the only time I can take them is lunch or dinner. Never after breakfast it make me really sick. I think centrum has a liquid vitamin that you can drink I want to try it and see how it makes me feel afterward s.
Wednesday, May 13, 2009, 7:31 PM
new year calendar
real printable calendar
calendar printable 2017
blank calendar 2017
2017 free calendar
all calendar 2017
useful calendar 2017
schedule 2017 calendar
2017 schedule calendar
schedule calendar 2017
blank calendar 2017-18
map of usa
map of usa
Thursday, February 02, 2017, 12:32 AM
How To Lose Weight- The Basics
Weight Watchers Points System
The Fat Smash Diet
The Eat To Live Diet
The Beck Diet Solution
How To Get The Motivation To Lose Weight
How To Be Successful Using PEERtrainer
How To Burn Fat
Online Weight Loss Support- How It Works
Does Green Tea Help You Lose Weight?
Tips On Using PEERtrainer
Visit The PEERtrainer Community
Diet and Fitness Resources
Weight Watchers Meetings
Learning To Inspire Others: You Already Are
Writing Down Your Daily Workouts
Spending Money On A Personal Trainer?
How I Became A Marathon Runner
How To Prevent Injuries During Your Workout
Flu Season: Should You Take The Flu Shot?
Are You Really Ready To Start PEERtrainer?
Super Foods That Can Boost Your Energy
Reversing Disease Through Nutrition
New Diet and Fitness Articles:
Weight Watchers Points Plus
How To Adjust Your Body To Exercise
New: Weight Watchers Momentum Program
New: PEERtrainer Blog Archive
Review Of The New Weight Watchers Momentum Program
Weight Loss Motivation by Joshua Wayne:
Why Simple Goal Setting Is Not Enough
How To Delay Short Term Gratification
How To Stay Motivated
How To Exercise With A Busy Schedule
Real World Nutrition and Fitness Questions
Can Weight Lifting Help You Lose Weight?
Are Protein Drinks Safe?
Nutrition As Medicine?
Everyday Weight Loss Tips
How To Eat Healthy At A Party
How To Eat Out And Still Lose Weight
The Three Bite Rule
Tips On How To Stop A Binge
Introducing The PEERtrainer Cheat System
How To Speed Up Weight Loss
How To Get Motivation To Lose Weight
Weight Watchers: The New Science!
3 Myths About Weight Loss With JJ Virgin
Related Article :
New PEERtrainer Articles :
Why Green Tea Helps You Lose Weight
How To Lose A Lot Of Weight, Fast
5 Things You Must Know Before Doing A Cleanse
New: How To Build Muscle
What Is The Best Kind Of Protein Powder?
The Master Cleanse
Will Removing Gluten From Your Diet Help You Lose Weight?
How To Obliterate Your Limitations
How To Get The Motivation To Exercise
How To Stop Feeling Tired
Dr. Joel Fuhrman's Super Immunity Diet
The PEERtrainer Diet
Is Portion Control Keeping You Fat?
The Ultimate Guide To Dietary Fiber
P90X? Do Burst Training Instead
Weight Watchers Points Changes For 2012
Can Diet Soda Cause You To GAIN Weight?
©2017 PEERtrainer, Inc.